MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; 4-7MMX45CM, SW, SH, ADVANTA VXT, GDS

ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; 4-7MMX45CM, SW, SH, ADVANTA VXT, GDS
Model Number 22115
Health Effect - Clinical Code Fluid Discharge (2686)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Graft was weeping clear fluid not blood after implantation.The clear serum fluid was sweating through the graft continually.The graft had to be explanted and new graft was used.
 
Additional Manufacturer Narrative
Three segments of the graft were returned for evaluation, all of the segments were heavily contaminated with blood.The returned graft segments were all visually inspected for any gross defects, no gross defects were found.The visual inspection confirmed that the outer polytetrafluoroethylene (eptfe) tape layer was present and adhered to the base layer.There was evidence of clamping on two locations along the graft, one on the 4mm end and one on the 7mm end of the tapered graft.It appears that the clamps used on the graft had a serrated surface and caused some localized damage to the outer surface of the graft in the 2 locations.All of the returned graft segments were cut open and 100% of the inner and outer surfaces were inspected under a microscope.No structural defects were found on the inner or outer surfaces of the graft with the exception of the areas where the clamps were used and the anastomosis sites.A thorough review of the device history records (dhr's) for this graft lot was performed, all of the dhr's were found to be complete and accurate and all of the performance testing met the acceptance criteria.The performance test for this failure mode is the water entry pressure test (wep).This test measures the minimum pressure necessary to push water through the wall of the graft.The minimum specification for wep is 155mmhg.The average wep of the samples tested was 328mmhg which is greater than 2x the minimum specification.Summary/conclusion: the investigation found that there were no structural defects on the inner or outer surfaces of the graft.The graft had been clamped in two locations (4mm end and 7mm end) and the clamps used had serrated surfaces.The instructions for use warn against clamping of the graft.Clamping the graft with serrated clamps can cause localized damage to the graft.Also if the clamps were applied while the graft is pressurized it may cause a momentary pressure spike along the length of the graft.It is believed that the improper use of serrated clamps caused the failure.Clinical evaluation: graft weeping may be the result of elongated suture holes or trauma to the graft material that occurs during insertion with the use of serrated clamps.Most weeping will resolve on its own, but occasionally it requires intervention to prevent seroma and infection.The instructions for use (ifu) state that clamping of the graft should be avoided whenever possible and limited to clamps made with soft material.The ifu also states that complications that may occur in connections with the use of any vascular graft include, but are not limited to, weeping.

Brand Name
ADVANTA SLIDER GDS
Common Device Name
4-7MMX45CM, SW, SH, ADVANTA VXT, GDS
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
merrimack NH 03054
MDR Report Key6416357
Report Number3011175548-2017-00009
Device Sequence Number36350
Product Code DYF
UDI-Device Identifier00650862221152
UDI-Public00650862221152
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K992958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/06/2019
Device Model Number22115
Device Catalogue Number22115
Device Lot Number409925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/19/2017
Supplement Report FDA Received Date04/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR